Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2012, 9:41 AM CDT for Val Verde County, Texas. It took effect at Aug 17, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2012, 9:41 AM CDT (14:41 UTC)
- In effect from
- Aug 17, 2012, 1:00 AM CDT
- Expired
- Aug 16, 2012, 8:27 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Del Rio (DLRT2).
- Action stage
- 4.2 ft
- Minor stage
- 4.5 ft
- Moderate stage
- 4.7 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
329
WGUS44 KEWX 161441
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 AM CDT THU AUG 16 2012
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
RIO GRANDE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-170841-
/O.NEW.KEWX.FL.W.0025.120817T0600Z-120821T0000Z/
/DLRT2.1.DR.120817T0600Z.120817T0600Z.120820T1200Z.NO/
941 AM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE RIO GRANDE AT DEL RIO.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM THURSDAY THE STAGE WAS 1.6 FEET (0.5 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE TO FLUCTUATE BETWEEN 1.5 FEET
(0.5 METERS) AND 4.0 FEET (1.2 METERS) FOR THE NEXT SEVERAL DAYS DUE TO
RELEASES FROM AMISTAD DAM.
* IMPACT...AT 4.0 FEET...(1.2 METERS)...THE FLOW IS OVERBANKS INTO LOWEST AREAS
OF THE FLOOD PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE LOWEST SECTIONS
OF THE VEGA VERDE SUBDIVISION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 4 4 1.6 THU 09 AM 3.3 4.0 4.0 4.0 3.9
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 1 1 0.5 THU 09 AM 1.0 1.2 1.2 1.2 1.2
$$1 follow-up statement
704
WGUS84 KEWX 170127
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT THU AUG 16 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-170157-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-120821T0000Z/
/DLRT2.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 PM CDT THU AUG 16 2012
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT DEL RIO.
* AT 8:15 PM THURSDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO RISE TO JUST BELOW FLOOD STAGE EACH DAY DUE TO POWER GENERATION RELEASES FROM LAKE AMISTAD.
* IMPACT...AT 4.0 FEET...(1.2 METERS)...THE FLOW IS OVERBANKS INTO LOWEST AREAS
OF THE FLOOD PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE LOWEST SECTIONS
OF THE VEGA VERDE SUBDIVISION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 4 4 4.0 THU 08 PM 1.5 1.5 1.5 1.5 1.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 1 1 1.2 THU 08 PM 0.5 0.5 0.5 0.5 0.5
$$
CVPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:00 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 16, 6:00 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT THU AUG 16 2012 .AVIATION... AREAS OF STRATUS WITH MVFR CIGS ALONG AND EAST OF A KCOT TO KECU TO KJCT LINE WILL MIX OUT TO VFR FEW-SCT HIGH BASED CUMULUS AND CIRRUS MID MORNING AROUND 15Z OR 16Z. STRATUS WITH MVFR CIGS WILL REDEVELOP OVERNIGHT TONIGHT BETWEEN 07Z AND 11Z. STRATUS WILL MIX OUT TO VFR SKIES WITH FEW-SCT HIGH BASED CUMULUS MID MORNING FRIDAY 17/15Z TO 17Z. S TO SE WINDS 5 TO 15 KTS WILL PREVAIL WITH GUSTS UP TO 25 KTS POSSIBLE. && .PREV DISCUSSION... /ISSUED 338 AM CDT THU AUG 16 2012/ DISCUSSION... THIS MORNING PATCHY STRATUS WAS FORMING ALONG AND EAST OF THE I-35 CORRIDOR INDICATIVE OF THE INCREASE IN SHALLOW GULF MOISTURE. THIS LOW LEVEL MOISTURE WILL MIX OUT WITH ANOTHER HOT AFTERNOON EXPECTED. AFTERNOON HIGHS TODAY WILL BE A DEGREE OR TWO LESS THAN WHAT OCCURRED ON WEDNESDAY AS THE GULF LOW LEVEL FLOW BECOMES RE- ESTABLISHED. MORNING LOW CLOUDS WILL BE A LITTLE MORE WIDESPREAD FRIDAY MORNING AS RETURN FLOW GULF MOISTURE STRENGTHENS ACROSS SOUTH CENTRAL TEXAS. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON THE SEA-BREEZE BOUNDARY AS IT WORKS INLAND TOWARDS THE I-35 CORRIDOR. HIGHS ON FRIDAY WILL BE JUST A TAD COOLER THAN WHAT IS FCST FOR TODAY. THERE IS LOW CONFIDENCE IN THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK IN REGARDS TO RAINFALL ACROSS SOUTH CENTRAL TEXAS. ATTM THERE IS POOR CONSENSUS AMONG THE MODEL SOLUTIONS IN THE SOUTHWARD EXTENT OF A WEAK FRONTAL BOUNDARY ALONG WITH THE AMOUNT OF TROPICAL MOISTURE EXPECTED WITH THE TROPICAL WAVE MOVING ACROSS THE YUCATAN PENINSULA INTO THE BAY OF CAMPECHE. THUS WILL GO WITH A BLEND OF MODELS AND CURRENT FCST. THE UPPER LEVEL RIDGE WILL AMPLIFY OVER THE WESTERN U.S. AS AN UPPER LEVEL TROF DIGS SOUTHWARD ACROSS THE UPPER MID-WEST. THIS SYNOPTIC SCALE PATTERN WILL PUSH A WEAK FRONTAL BOUNDARY SOUTH INTO OUR CWA OVER THE WEEKEND. THE GFS BRINGS THE SFC BOUNDARY INTO THE HILL COUNTRY SUNDAY NIGHT WHILE THE ECMWF AND CMC FCST SATURDAY NIGHT AND THEREIN LIES THE DILEMMA. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL BE DEPENDENT ON WHETHER OR NOT MOISTURE FROM THE TROPICAL WAVE WILL BE IN PLACE. AFTERNOON HIGH TEMPERATURES OVER THE WEEKEND INTO EARLY NEXT WEEK WILL EASE BACK DOWN TO NEAR NORMAL LEVELS WITH THE DEPARTURE OF THE UPPER LEVEL RIDGE AND INCREASE IN ATMOSPHERIC MOISTURE. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING TODAY THROUGH SATURDAY ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. AFTERNOON RELATIVE HUMIDITIES WILL LOWER TO AROUND 25 PERCENT WITH SOUTH AND SOUTHEAST 20-FOOT WINDS OF 10 TO 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 100 76 99 76 98 / 0 0 20 10 30 AUSTIN BERGSTROM INTL AIRPORT 99 73 98 73 97 / 0 0 20 10 30 NEW BRAUNFELS MUNI AIRPORT 99 73 98 72 97 / 0 0 20 10 30 BURNET MUNI AIRPORT 99 75 98 76 97 / 0 0 20 20 30 DEL RIO INTL AIRPORT 102 79 101 79 101 / 0 0 - 10 20 GEORGETOWN MUNI AIRPORT 98 75 98 76 96 / 0 0 20 20 30 HONDO MUNI AIRPORT 99 72 98 72 99 / 0 0 10 10 20 SAN MARCOS MUNI AIRPORT 99 74 98 73 97 / 0 0 20 10 30 LA GRANGE - FAYETTE REGIONAL 98 76 97 76 96 / - 0 30 10 40 SAN ANTONIO INTL AIRPORT 100 77 98 77 99 / 0 0 20 10 20 STINSON MUNI AIRPORT 100 75 100 75 100 / 0 0 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...13
Hazardous weather outlook, Aug 16, 4:15 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CDT THU AUG 16 2012 TXZ171>173-183>194-202>209-217>225-228-171000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 415 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL FALL TO AROUND 25 PERCENT WITH SOUTH TO SOUTHEAST WINDS OF 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED FRIDAY AND SATURDAY DURING THE AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL FALL TO AROUND 25 PERCENT WITH SOUTH TO SOUTHEAST WINDS OF 10 TO 15 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.